Parkinson's Disease Tulip


advertisement
Reply
 
Thread Tools Display Modes
Old 05-07-2013, 02:34 AM #1
mkhalid mkhalid is offline
Junior Member
 
Join Date: May 2012
Posts: 7
8 yr Member
mkhalid mkhalid is offline
Junior Member
 
Join Date: May 2012
Posts: 7
8 yr Member
Default Wearing Off & Dyskinesia

Hi there:
I am writing this post on behave of my father who is a Parkinson patient since 1998. He is facing problem due to wearing off and Dyskinesia. The effect of sinemet is getting shorther and shorter and If he takes sinemet early, he faces dyskinesia. Is there anyone who is facing the same problem and please tell me how you can manage it? My father was saying that there is a complex solution available for this problem. Do anyone please share his/her experience how to manage it? I will be thankful to you.

Regards
Khalid
mkhalid is offline   Reply With QuoteReply With Quote

advertisement
Old 05-07-2013, 05:23 PM #2
aftermathman aftermathman is offline
Member
 
Join Date: Sep 2006
Location: Evesham, England
Posts: 598
10 yr Member
aftermathman aftermathman is offline
Member
 
Join Date: Sep 2006
Location: Evesham, England
Posts: 598
10 yr Member
Heart Good question ...

I hope you get some good answers.

Neil.
aftermathman is offline   Reply With QuoteReply With Quote
Old 05-07-2013, 07:35 PM #3
johnt johnt is offline
Senior Member
 
Join Date: Apr 2009
Location: Stafford, UK
Posts: 1,051
10 yr Member
johnt johnt is offline
Senior Member
 
Join Date: Apr 2009
Location: Stafford, UK
Posts: 1,051
10 yr Member
Default

I'm not a doctor and I don't (yet) have dyskinesia, but a Medscape article looks interesting.

Medscape give many suggestions including:

"decreased L-Dopa doses, administered more frequently, may be helpful in reducing peak-dose dyskinesia... However, this is only a temporary approach and has the potential risk of worsening patients mobility"

State-of-the-art Pharmacological Management of Dyskinesias
http://www.medscape.com/viewarticle/718544_2

John
__________________
Born 1955. Diagnosed PD 2005.
Meds 2010-Nov 2016: Stalevo(75 mg) x 4, ropinirole xl 16 mg, rasagiline 1 mg
Current meds: Stalevo(75 mg) x 5, ropinirole xl 8 mg, rasagiline 1 mg
johnt is offline   Reply With QuoteReply With Quote
Old 05-07-2013, 10:56 PM #4
soccertese soccertese is offline
Magnate
 
Join Date: Nov 2007
Posts: 2,531
10 yr Member
soccertese soccertese is offline
Magnate
 
Join Date: Nov 2007
Posts: 2,531
10 yr Member
Default plenty of good resources

many inexpensive books on pd at amazon.com and elsewhere.
"THE PARKINSON'S DISEASE TREATMENT BOOK" by J.ERIC ASHLOG is good.
i'd read the sections covering your father's pd stage which most parkinson's patients eventually face. it will definitely help you discuss his options with a neurologist.

Deep Brain Stimulation - DBS - was developed to help treat the wearing off / dyskinesia problem with advanced parkinson's when all drug options were no longer effective enough.
soccertese is offline   Reply With QuoteReply With Quote
Old 05-08-2013, 12:42 AM #5
aftermathman aftermathman is offline
Member
 
Join Date: Sep 2006
Location: Evesham, England
Posts: 598
10 yr Member
aftermathman aftermathman is offline
Member
 
Join Date: Sep 2006
Location: Evesham, England
Posts: 598
10 yr Member
Default I believe ...

Quote:
Originally Posted by mkhalid View Post
Hi there:
I am writing this post on behave of my father who is a Parkinson patient since 1998. He is facing problem due to wearing off and Dyskinesia. The effect of sinemet is getting shorther and shorter and If he takes sinemet early, he faces dyskinesia. Is there anyone who is facing the same problem and please tell me how you can manage it? My father was saying that there is a complex solution available for this problem. Do anyone please share his/her experience how to manage it? I will be thankful to you.

Regards
Khalid
He might be better flattening out the ldopa spike thru a constant release drug like stalevo.

Neil.
aftermathman is offline   Reply With QuoteReply With Quote
Old 05-09-2013, 07:54 PM #6
mkhalid mkhalid is offline
Junior Member
 
Join Date: May 2012
Posts: 7
8 yr Member
mkhalid mkhalid is offline
Junior Member
 
Join Date: May 2012
Posts: 7
8 yr Member
Default

Thank you very much for all of your who replied to my thread.
mkhalid is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
I know I am wearing you out but please read this julie4470 Multiple Sclerosis 4 02-19-2013 07:27 PM
Wearing a corset mspennyloafer Thoracic Outlet Syndrome 1 01-31-2013 01:45 PM
IVIG wearing off bny806 Myasthenia Gravis 9 01-25-2012 10:21 PM
Wearing Shoes surfer00 Peripheral Neuropathy 4 02-07-2011 01:18 PM
It is so wearing..... numbfoot Peripheral Neuropathy 3 10-31-2008 02:51 PM


All times are GMT -5. The time now is 11:05 AM.

Powered by vBulletin • Copyright ©2000 - 2021, Jelsoft Enterprises Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.